Thyroid

I was diagnosed with hyperthyroidism while pregnant and put on 5 mg of carbimazole after I had baby block and replace was started and then as still high levels 40 mg of carbimazole, during all this the eye changes began watery eyes, puffiness gritty etc , I think I prob had some symptoms during pregnancy but never really thought they were related, my thyroid had went very low then slighty up again., down again and is now satisfactory, I still look and feel unwell my face is so puffy I hardly recognise myself, my eye I think is bulging more making one side of my face look frozen , my skins horrible, I look like I have aged rapidly, people hardly recognise me, I feel totally miserable , my question is when I was first diagnosed I felt great I have always been classed as hyper by people always on the go and plenty of energy , now I feel totally diiferent, is it the carbimazole that's making me feel so low and making the swelling and eye changes worse or is it my thyroid, it's been over a year 2 years of medication now and I am worse now than I ever was before I was diagonsed

5 Replies

oldestnewest
  • Joleene1982, it will help members advise if you can post your recent thyroid results and ranges (figures in brackets).

  • I only have last 3 ranges in June was t4 23.6 and tsh 0.02 in August was 11.4 and 0.02 and last week 21.1 and tsh 0.02

  • Joleene, Sometimes Carbimazole can make a patient hypo but your FT4 is high in range so you appear to be on the right dose.

    Bulging eyes may be thyroid eye disease (TED). Your endo needs to check and perhaps refer you to an opthalmologist. If it's a long time til your next appoint see a high street optician for an opinion.

    Have a look at the Graves and Hyperthyroidism links on the right hand side of the page.

  • Yes I have been diagnosed with graves eye diease also and am still awaiting appointment, I always associated puffiness with underactive thyroid this is why I don't understand why my face has changed so much if my thyroid is now levelled

  • Joleene, I know little about Graves hyperthyroidism but I do know some patients have weight gain and puffiness. I really don't know whether it is due to Graves or Carbimazole but you may find information in the Graves and Hyperthyroidism topics right hand side of this page.

You may also like...